MAUDE Adverse Event Report: DEPUY SPINE INC SYMPHONY OCT SYSTEM DRILL GUIDE ADJUSTABLE BODY; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC SYMPHONY OCT SYSTEM DRILL GUIDE ADJUSTABLE BODY; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 202000120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: e1: initial reporter is j&j company representative.H6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during a symphony case on may 14, 2024, the 2.2- 2.4mm drill guide broke.The instrument was used incorrectly by scrub staff causing the spring to break.They tried to pull the instrument apart before it got back to having "a" in the window causing the breakage.The spring breaking has affected the drill guide¿s ability to change depth.There was no delay to the operation, and no patient outcomes were affected as a result.The procedure was successfully completed.This report is for one symphony oct system drill guide adjustable body 2.2-2.4mm 0-50mm +/- 0.33 percent.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h6: photo investigation: the product was not returned to depuy synthese, however photos were provided for review.The photo investigation did not reveal that '202000120, nav drill guide body 2.2-2.4mm' had broken spring.Provided evidence is not enough to draw a conclusion pertaining to the reported event.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the nav drill guide body 2.2-2.4mm would not contribute to the complained device issue.Based on the investigation findings, cause was not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A review of the receiving inspection (ri) for nav drill guide body 2.2-2.4mm, was conducted identifying that lot number nn167462 was released in one batch.Batch1: lot qty of (b)(4) units were released on apr 13, 2021 with no discrepancies.Supplier :(b)(4) as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYMPHONY OCT SYSTEM DRILL GUIDE ADJUSTABLE BODY
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key19521961
Report Number1526439-2024-01662
Device Sequence Number20967512
Product Code OLO
UDI-Device Identifier10705034530420
UDI-Public(01)10705034530420
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191943
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number202000120
Device Lot NumberNN167462
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown